MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 3-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 3-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J338H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: what is the total number of procedures? - three procedures.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).- no.If this event occurred in multiple procedures, please provide the following information for each patient event: event dates: 1st event (b)(6) 2021; 2nd event (b)(06) 2021; 3rd event (b)(6) 2021.Procedure dates: 1st event (b)(6) 2021; 2nd event (b)(6) 2021; 3rd event (b)(6) 2021.Procedure name: - acute appendicitis.Product used in procedure - ethicon sutures.Quantity of each product used.Please specify how many for j316h and how many for j338h.Code j316h three strands and j338h three strands.Event description stating when each involved device had a suture breakage issue in the procedure - the breaking of the strands occurred at the moment of pulling for the approximation of the tissues.Any adverse patient consequences and how were they managed? - there was no adverse effect on the patient as another strand was simply used to continue the suture.Could you please confirm the device's availability for return? if available, please provide the device return status/follow up.- a sample of the box will be sent where the sutures that gave the event were found but not those that broke because they were discarded, we are working on the return process with the distributor.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.1st event/procedure on (b)(6) 2021 submitted via medwatch report 2210968-2021-05566.Two additional files will be created and medwatch reports will be submitted for 2nd ( (b)(6) 2021) and 3rd (((b)(6) 2021) procedure/events.
 
Event or Problem Description
It was reported that the patient underwent the surgical procedure for acute appendicitis on (b)(6) 2021 and the suture was used.The breaking of the suture occurred at the moment of pulling for the approximation of the tissue.There were no patient consequences as another like suture was simply used to continue the suture.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 08/17/2021.H6 component code: g07002 no device problem found.Additional information: h6, h4, d9.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: h3 investigation summary: a packet of product code j338h was returned for analysis with the packaging closed.Upon initial inspection of the sample, no external damages were observed on the packet.In order to evaluate the conditions of the returned samples, the packet was opened, and no defects were detected.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand to detect any issue related to damaged or breakage suture and no defects were observed during evaluation.Functional test was performed, and the tensile strength result was above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 7/21/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number ah2276, and no non conformances / manufacturing irregularities were identified.Additional information: d4, h4, h6.Additional information was requested and the following was obtained: could you please clarify/confirm the samples availability for return as we have not received samples yet? the sample was collected by the shipper.

Brand Name
VCL CT BRD VIO 27IN 3-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12006098
Report Number2210968-2021-05567
Device Sequence Number3304553
Product Code GAM
UDI-Device Identifier10705031038998
UDI-Public10705031038998
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberJ338H
Device Catalogue NumberJ338H
Device Lot NumberAH2276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer06/25/2021
07/23/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date07/21/2021
08/17/2021
Patient Sequence Number1